Pharmacology Question No.1 - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-24-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 339
Threads: 94
Thanked 331 Times in 150 Posts
Reputation: 291
Drug Pharmacology Question No.1

A 30 year old male is hospitalized and treated for a severe gram-negative infection. Two days after treatment begins, the patient’s wife reports that her husband is having trouble hearing. The patient has become oliguric and his BUN and plasma creatinine levels are elevated. What drug is this patient taking?

A - Penicillin G
B - Tetracylcine
C - Gentamicin
D - Erythromycin
E - Aztreonam
F - Ceftriaxone
G - Ampicillin
H - Imipenem
Reply With Quote Quick reply to this message
The above post was thanked by:
newcastle (03-25-2011), patelMD (03-24-2011)



  #2  
Old 03-24-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 339
Threads: 94
Thanked 331 Times in 150 Posts
Reputation: 291
Default

If a patient treated with an unknown antibiotic has an acute decrease in hearing and kidney function, think Aminoglycosides (most classically Gentamicin).

answer is C
Reply With Quote Quick reply to this message
The above post was thanked by:
add1 (03-25-2011), newcastle (03-25-2011)
  #3  
Old 03-24-2011
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,175
Threads: 38
Thanked 854 Times in 478 Posts
Reputation: 864
Default

Quote:
Originally Posted by earthpole View Post
If a patient treated with an unknown antibiotic has an acute decrease in hearing and kidney function, think Aminoglycosides (most classically Gentamicin).

answer is C
You should wait for people to answer. Yes, aminoglycosides would be the answer, because they are highly concentrated in the ear, which leads to ototoxicity, which is reversible hearing loss.

Reply With Quote Quick reply to this message
 
  #4  
Old 03-24-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 339
Threads: 94
Thanked 331 Times in 150 Posts
Reputation: 291
Default

i will wait next time.
Reply With Quote Quick reply to this message
The above post was thanked by:
newcastle (03-25-2011)



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
UW question - Pharmacology aktorque USMLE Step 1 Forum 5 12-18-2011 08:20 AM
Pharmacology Question No.2 earthpole USMLE Step 1 Forum 4 03-25-2011 12:27 AM
Pharmacology Question karansaraf USMLE Step 2 CK Forum 3 11-21-2010 10:22 AM
Another Pharmacology Question step1an USMLE Step 1 Forum 5 08-23-2010 11:07 PM
Another pharmacology question step1an USMLE Step 1 Forum 6 08-19-2010 10:26 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)